Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 10, 2014, 2:18 PM PDT for 9 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 10, 2014, 3:00 PM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2014, 2:18 PM PDT (21:18 UTC)
- In effect from
- Jul 10, 2014, 3:00 PM PDT
- Expired
- Jul 11, 2014, 6:52 PM PDT
- In force
- 28 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 76 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907 WWUS86 KMFR 102118 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 218 PM PDT THU JUL 10 2014 .INSTABILITY WILL INCREASE EAST OF THE CASCADES THIS AFTERNOON RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS FOR PORTIONS OF FIRE ZONES 624 AND 625. THUNDERSTORMS WILL DECREASE IN THESE ZONES THIS EVENING AS WE LOSE DAYTIME HEATING, BUT ARE EXPECTED TO INCREASE AGAIN TONIGHT AS MOISTURE AND INSTABILITY INCREASES FROM THE SOUTH. ELSEWHERE...A SOUTH FLOW WILL BRING INCREASING MOISTURE AND INSTABILITY TO NORTHERN CALIFORNIA AND SOUTHERN OREGON TONIGHT INTO FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SPREAD ACROSS NORTHERN CALIFORNIA AND SOUTHERN OREGON TONIGHT...THEN THE FOCUS FOR THUNDERSTORMS WILL TO SHIFT INTO OREGON FRIDAY AFTERNOON. ORZ624-625-110930- /O.NEW.KMFR.FW.W.0012.140710T2200Z-140712T0100Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 218 PM PDT THU JUL 10 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT FRIDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 * THUNDERSTORMS...EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUING INTO EARLY THIS EVENING. THUNDERSTORMS WILL TEMPORALLY DECREASE TONIGHT...THEN INCREASE AGAIN LATE TONIGHT INTO FRIDAY. COVERAGE WILL INCREASE AS THE AFTERNOON PROGRESSES AND AGAIN LATE TONIGHT INTO FRIDAY. * LIGHTNING ACTIVITY LEVEL...3...DECREASING BRIEFLY TO 2 THIS EVENING...THEN INCREASING TO 3 TONIGHT INTO FRIDAY. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ616-617-619>623-110930- /O.NEW.KMFR.FW.W.0012.140711T0700Z-140712T0100Z/ UMPQUA BASIN-UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 218 PM PDT THU JUL 10 2014 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT FRIDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 616...617...619...620...621...622 AND 623... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT FRIDAY. * AFFECTED AREA: FIRE WEATHER ZONES 622...621...623...616... 617...620 AND 619 * THUNDERSTORMS...EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUING THROUGH FRIDAY AFTERNOON. COVERAGE WILL INCREASE EARLY FRIDAY MORNING AND CONTINUE INTO FRIDAY AFTERNOON. * LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 1 BUT EXPECTED TO INCREASE 2 BY FRIDAY MORNING THEN TO 3 BY FRIDAY AFTERNOON. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280>282-284-285-110930- /O.NEW.KMFR.FW.W.0012.140711T0700Z-140712T0100Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 218 PM PDT THU JUL 10 2014 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT FRIDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281...282...284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT FRIDAY. * AFFECTED AREA: FIRE WEATHER ZONES 281...285...282...284 AND 280 * THUNDERSTORMS...ISOLATED LATE THIS AFTERNOON INTO THIS EVENING. COVERAGE WILL INCREASE TONIGHT AND CONTINUE THROUGH FRIDAY MORNING. * LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 1 BUT EXPECTED TO INCREASE TO 3 LATE TONIGHT THROUGH FRIDAY MORNING. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
798 WWUS86 KMFR 110940 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PDT FRI JUL 11 2014 ORZ624-625-112145- /O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 240 AM PDT FRI JUL 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 * THUNDERSTORMS...EXPECTED TO DEVELOP THIS MORNING THEN CONTINUE INTO EARLY THIS EVENING. COVERAGE WILL INCREASE THROUGH THIS AFTERNOON. * LIGHTNING ACTIVITY LEVEL...3. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ616-617-619>623-112145- /O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/ UMPQUA BASIN-UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 240 AM PDT FRI JUL 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 616...617...619...620...621...622 AND 623... * AFFECTED AREA: FIRE WEATHER ZONES 622...621...623...616... 617...620 AND 619 * THUNDERSTORMS...EXPECTED TO DEVELOP THIS MORNING THEN CONTINUE INTO EARLY THIS EVENING. COVERAGE WILL INCREASE THROUGH THIS AFTERNOON. * LIGHTNING ACTIVITY LEVEL...2 THIS MORNING...INCREASING TO 3 BY THIS AFTERNOON. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280>282-284-285-112145- /O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 240 AM PDT FRI JUL 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281...282...284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 281...285...282...284 AND 280 * THUNDERSTORMS...EXPECTED TO DEVELOP THIS MORNING THEN CONTINUE INTO EARLY THIS EVENING. COVERAGE WILL INCREASE THROUGH THIS AFTERNOON. * LIGHTNING ACTIVITY LEVEL...2 THIS MORNING...INCREASING TO 3 THIS AFTERNOON INTO THIS EVENING. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
889 WWUS86 KMFR 112131 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 PM PDT FRI JUL 11 2014 .ENOUGH INSTABILITY STILL EXIST FOR ISOLATED THUNDERSTORMS TO DEVELOP INTO EARLY THIS EVENING FOR PORTIONS OF THE AREA. THERE IS STILL A CHANCE FOR SCATTERED STORMS IN A FEW LOCATIONS. STORMS ARE EXPECTED TO DECREASE AND END LATER THIS EVENING. ORZ624-625-120100- /O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 231 PM PDT FRI JUL 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 * THUNDERSTORMS...ISOLATED INTO EARLY THIS EVENING. ALTHOUGH SCATTERED STORMS ARE POSSIBLE IN PARTS OF THE REGION. * LIGHTNING ACTIVITY LEVEL...3. * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ616-617-619>623-120100- /O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/ UMPQUA BASIN-UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 231 PM PDT FRI JUL 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 616...617...619...620...621...622 AND 623... * AFFECTED AREA: FIRE WEATHER ZONES 622...621...623...616... 617...620 AND 619 * THUNDERSTORMS...ISOLATED INTO EARLY THIS EVENING. ALTHOUGH SCATTERED THUNDERSTORMS ARE POSSIBLE IN PARTS OF THE AREA. * LIGHTNING ACTIVITY LEVEL...3 * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ280>282-284-285-120100- /O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 231 PM PDT FRI JUL 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281...282...284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 281...285...282...284 AND 280 * THUNDERSTORMS...ISOLATED INTO EARLY THIS EVENING. ALTHOUGH SCATTERED STORMS ARE POSSIBLE IN PARTS OF THE AREA. * LIGHTNING ACTIVITY LEVEL...3 * IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
380 WWUS86 KMFR 120043 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 543 PM PDT FRI JUL 11 2014 CAZ281-282-ORZ616-617-619>625-120145- /O.CAN.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-UMPQUA BASIN- UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER- SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 543 PM PDT FRI JUL 11 2014 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 281... 282...616...617...619...620...621...622...623...624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. $$ CAZ280-284-285-120300- /O.EXT.KMFR.FW.W.0012.000000T0000Z-140712T0300Z/ WESTERN KLAMATH NATIONAL FOREST- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 543 PM PDT FRI JUL 11 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280... EASTERN 284 AND WESTERN 285... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONES 280...EASTERN 284 AND WESTERN 285. * THUNDERSTORMS: ISOLATED TO SCATTERED THROUGH EARLY THIS EVENING. * LIGHTNING ACTIVITY LEVEL...3 * IMPACTS: LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
194 WWUS86 KMFR 120152 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 652 PM PDT FRI JUL 11 2014 CAZ280-284-285-120300- /O.CAN.KMFR.FW.W.0012.000000T0000Z-140712T0300Z/ WESTERN KLAMATH NATIONAL FOREST- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 652 PM PDT FRI JUL 11 2014 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 280...284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 10, 5:29 AM PDT, 8 hours 49 minutes earlier.
Area forecast discussion, Jul 10, 5:29 AM PDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
529 AM PDT THU JUL 10 2014
UPDATED AVIATION...MARINE AND FIRE WEATHER SECTIONS
.DISCUSSION...SHORT TERM...THE UPPER LEVEL RIDGE SHOWS NO SIGN OF
ABATING THIS WEEK. AS A RESULT HIGH TEMPERATURES WILL HOVER NEAR
100 FOR VALLEYS WEST OF THE CASCADES. DEW POINTS CONTINUE TO BE
HIGH FOR THE SEASON AND THIS WILL PROVIDE FOR THE POTENTIAL ENERGY
FOR ANY STORM DEVELOPMENT. THE FORECAST CHALLENGE THEN DEPENDS ON
HOW MUCH CLEARING AND WHETHER/WHEN SHORT WAVE DISTURBANCES MOVE
ACROSS THE FORECAST AREA.
FOR TODAY ANOTHER ROUND OF THE MONSOONAL MOISTURE SPREAD NORTH
INTO THE NORTHERN SACRAMENTO VALLEY...JUST SOUTH OF OUR FORECAST
AREA ALTHOUGH BOTH MODELS SHOW A FINGER OF MOISTURE SWINGING NORTH
INTO SOUTHERN LAKE AND KLAMATH COUNTY. MOST OF OUR FORECAST AREA
WILL HAVE PLENTY OF SUNSHINE FOR MOST OF TODAY. THIS MEANS THERE
IS A GOOD CHANCE FOR THUNDERSTORM TO BREAK OUT ACROSS
SISKIYOU/MODOC COUNTY AND INTO KLAMATH/LAKE COUNTIES. LACK OF
STRONG SHORT WAVE TRIGGERS MEAN COVERAGE OF THESE STORMS SHOULD BE
ISOLATED ALTHOUGH LOCAL STORMS COULD STILL PRODUCE PLENTY OF
LIGHTNING. IF WE GO BY THE THETA-E FIELD..A FEW STORMS COULD
STRAY INTO SOUTHERN JACKSON COUNTY. THURSDAY NIGHT MORE MOISTURE
WILL SPREAD INTO OUR FORECAST AREA AND THIS WILL TRANSLATE INTO
MORE CLOUD COVER. THIS WILL MAKE FOR A TRICKY FORECAST FOR FRIDAY.
ON FRIDAY...BOTH MODELS SHOW TWO DECENT STRENGTH SHORT WAVES
MOVING THROUGH OUR FORECAST AREA. THE FIRST SHORT WAVE WILL BE
MOVING UP THE SIERRA NEVADA INTO THE WARNERS FRIDAY MORNING. THIS
SHORT WAVE IS FORECAST TO MOVE NORTH ACROSS KLAMATH COUNTY INTO
DESCHUTES COUNTY BY FRIDAY EVENING. A SECOND SHORT WAVE WILL MOVE
INTO SW SISKIYOU COUNTY AROUND MID MORNING OF FRIDAY AND THEN
NORTH THROUGH JOSEPHINE COUNTY INTO DOUGLAS COUNTY BY THE END OF
THE DAY. THE AIR MASS WILL BE MUCH MORE UNSTABLE WITH HIGH
PRECIPITABLE WATER. THE NAM IS FORECASTING AROUND 1.50" FOR WEST
OF THE CASCADES AND AROUND 1.00" EAST. IN ADDITION WE WILL ALSO
HAVE SOLID CLOUD DECK. AT PRESENT THE BEST SCENARIO IS TOWARD
SHOWERS WITH EMBEDDED THUNDERSTORMS..SOME OF WHICH MAY PRODUCE
MODERATE TO HEAVY SHOWERS. HAVE REFRAINED FROM ISSUING ANY FIRE
WEATHER PRODUCT AS FUELS MAY BECOME LESS RECEPTIVE FROM THE RAIN.
HOWEVER DAY SHIFT METS WILL NEED TO ASSESS THIS SITUATION MORE
CLOSELY.
WARM AND MOIST AIR MASS CONTINUES INTO SATURDAY UNDER SOUTH TO
SOUTHWEST FLOW. THERE DOESN'T APPEAR TO BE ANY STRONG SHORT WAVE IN
THE FLOW TO GENERATE MORE THAN ISOLATED THUNDERSTORM COVERAGE AT
THIS TIME. /FB
LONG TERM (FROM WEDNESDAY DAY SHIFT)...A SOUTHERLY FLOW ALOFT
PERSISTS INTO THE WEEKEND WITH ANOTHER LOW OFFSHORE OF
CALIFORNIA APPROACHING ON SUNDAY. ISOLATED THUNDERSTORMS REMAIN IN
THE FORECAST IN THIS PATTERN. A RIDGE ALOFT BEGINS TO BUILD EARLY
NEXT WEEK WHICH MEANS AN ENHANCEMENT OF THE SUMMER HEAT AND LESS
THUNDERSTORM ACTIVITY.
&&
.AVIATION...BASED ON THE 10/12Z TAFS...MVFR EXISTS IN PORTIONS OF
COOS COUNTY THIS MORNING, BUT WITH A WEDGE OF CLEAR RIGHT AROUND THE
KOTH TERMINAL. HAVE A TEMPORARY MVFR DECK AT KOTH FOR A FEW HOURS
THIS MORNING, BUT EXPECT VFR MID-LATE MORNING AND THIS AFTERNOON
BEFORE MVFR STRATUS RETURNS ~03Z. ALSO, GUSTY NORTH WINDS TO ABOUT
30 KT CAN BE EXPECTED THERE THIS AFTERNOON. LIFR CIGS/FOG HAVE CREPT
NORTHWARD TO BROOKINGS. THESE SHOULD BURN OFF BY AROUND 18-19Z.
INLAND, PATCHY VALLEY FOG IS PRESENT IN THE LOWER KLAMATH RIVER
VALLEY WHERE THUNDERSTORMS PRODUCED HEAVY RAINFALL YESTERDAY.
ELSEWHERE, VFR IS EXPECTED...BUT ISOLATED THUNDERSTORMS MAY DEVELOP
THIS AFTERNOON AND EVENING EAST OF A LINE FROM ABOUT WINTER RIM TO
NORTHERN CALIFORNIA'S MARBLE MOUNTAINS. SPILDE
&&
.MARINE...UPDATED THURSDAY 10 JULY 500 AM PDT...HIGH PRESSURE
OFFSHORE AND A THERMAL TROUGH ALONG THE SOUTHERN OREGON COAST WILL
BRING MODERATE NORTH WINDS TODAY WITH STEEP TO VERY STEEP SEAS
OVER THE WATERS. HIGHEST SEAS AND STRONGEST WINDS WILL BE SOUTH OF
CAPE BLANCO. THE THERMAL TROUGH WILL WEAKEN TONIGHT THROUGH
SATURDAY RESULTING IN DECREASING WINDS AND SEAS, BUT WILL
REDEVELOP SUNDAY AND STRENGTHEN MONDAY. SPILDE
&&
.FIRE WEATHER...FORCING FOR THUNDERSTORMS IS WEAK TODAY, BUT
ISOLATED DIURNAL ACTIVITY MAY DEVELOP AGAIN IN NORTHERN CALIFORNIA
AND OVER THE EAST SIDE THIS AFTERNOON AND EVENING. LATE TONIGHT
THROUGH FRIDAY REMAINS A KEY PERIOD TO WATCH CLOSELY AS A NEGATIVELY
TILTED TROUGH SWINGS NORTHWARD ALONG THE NORCAL COAST AND SHORT WAVE
ENERGY ARRIVES FROM THE SOUTH AND EAST (SIERRA MOUNTAINS). MUCH WILL
DEPEND ON THE TIMING. MODELS ARE SHOWING MONSOONAL MOISTURE ARRIVING
INTO NORTHERN CALIFORNIA BY AROUND 12Z FRIDAY, THEN SPREADING ACROSS
SOUTHWEST OREGON FRIDAY MORNING AND AFTERNOON. MODELS SUGGEST MUCH
OF THE INSTABILITY COULD BE ELEVATED AND JET ENERGY AT 250 MB WILL
MOVE INTO THE AREA WHICH COULD RESULT IN MORE NUMEROUS STORMS.
STEERING WINDS ARE EXPECTED TO BE FROM THE SOUTH AND SOUTHEAST WHICH
IS A FAVORABLE FLOW TO GET STORMS TO SPREAD OUT OVER THE VALLEYS
WEST OF THE CASCADES. FOR NOW, HAVE HELD OFF ON ANY WATCHES DUE TO
THE TIMING UNCERTAINTY. WILL LET DAY SHIFT TAKE A LOOK AT THE 12Z
MODEL RUNS TO DECIDE IF ANY HIGHLIGHTS ARE NECESSARY. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT
THIS EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT FRIDAY
FOR PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THIS MORNING FOR PZZ376.
MAS/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:19 PM PDT | Special Weather Statement | MFR | Siskiyou | 41 min |
| Jul 9, 6:02 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 28 min |
Nearby
Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.